Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

Bleeding After Prostate Biopsy

10/14/2009

Question:

I had a rectal prostate biopsy about 10 months ago and had blood in my semen for several months. This was combined with decreasing amounts of semen to the point of having some dry orgasms. During the first six months I was on Avodart which I have since discontinued.

Semen production has since seemed to increase a slight bit, but I noticed more blood a couple of days ago. Is this blood normal? My urologist didn`t seem concerned about it having lasted for three months, but I`ve not seen him since.

Is it possible that the biopsy or Avodart suppressed semen production?

Answer:

It is possible that the Avodart could have decreased your semen production. The intermittent blood in the semen is not uncommon, certainly if it persists or worsens you should see your Urologist again to be evaluated.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Lee E Ponsky, MD Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University